MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE LI-ION BATTERY; LI-ION BATTERY, RECHARGEABLE

ZOLL CIRCULATION AUTOPULSE LI-ION BATTERY; LI-ION BATTERY, RECHARGEABLE
Model Number MODEL 100
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported a complaint that "the autopulse platform (sn (b)(4) did not power on using the autopulse li-ion battery (sn (b)(4))" was not confirmed during the functional testing and based on the review of the archive data.No device malfunction was observed, and the battery functioned as intended.Upon visual inspection, no physical damage was observed.The status leds on the battery showed four steady green lights.The battery passed charging in a known good autopulse multi-chemistry battery charger, and the status leds of the battery showed four green lights.The battery was successfully tested on a known good autopulse platform and performed compression without any fault or error.The battery functioned as intended.The archive data was reviewed and there were no errors recorded in the whole archive.The battery was last charged successfully on (b)(6) 2021 and was used/inserted in the autopulse on (b)(6) 2021.According to available information, the death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr in cases of clinical death.The benefit of using the autopulse is that it, in part, substitutes mechanical compressions for the physical labor of manual chest compressions.If the autopulse did not start or unexpectedly stops compressions, the rescuer should revert to manual cpr, which is the standard of care.In this case, the autopulse platform (s/n (b)(4)) was used to resuscitate patient who was underwater for 30 minutes before the resuscitation attempt.When the crew deployed the autopulse platform for resuscitating the patient, the autopulse platform did not power on using autopulse li-ion batteries.Patient death was reported.After the patient's use, the distributor was unable to duplicate the customer-reported complaint.The autopulse platform and the li-ion batteries used during the patient event were worked as intended.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).In the united states, survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was 10.6% for patients of any age.Of the bystander-witnessed out-of-hospital cardiac arrests in 2011, 31.4% of victims survived to hospital discharge (mozaffarian, circulation, 2016).Death is an expected outcome for ohca.
 
Event or Problem Description
The patient was underwater for over 30 minutes before the resuscitation attempt.The crew deployed the autopulse platform (sn (b)(4)) for resuscitating the patient.The customer reported that the autopulse platform did not power on using autopulse li-ion batteries (sn (b)(4).Per the customer, the patient died, and the outcome was not related to the autopulse device.The customer provided no further information.After the patient event, the distributor was unable to duplicate the customer-reported complaint.The autopulse platform and the li-ion batteries used during the patient event were worked as intended.Please see the following related mfr report: mfr #3010617000-2021-00816 for the autopulse platform (sn (b)(4)).Mfr #3010617000-2021-00874 for the 1st autopulse li-ion battery (sn (b)(4)).Mfr #3010617000-2021-00875 for the 2nd autopulse li-ion battery (sn (b)(4)).

Brand Name
AUTOPULSE LI-ION BATTERY
Common Device Name
LI-ION BATTERY, RECHARGEABLE
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12457749
Report Number3010617000-2021-00876
Device Sequence Number4891908
Product Code MOQ
UDI-Device Identifier00849111001847
UDI-Public00849111001847
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
D163369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0752-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1